oxycodone withdrawal/support

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Dec 2008
Total Posts : 1
   Posted 12/9/2008 5:18 AM (GMT -6)   
Hi, I was unaware that a forum like this even exsisted but it seems like a good place to air your problems and get support.  i've had several knee surgeries and have been on/off pain meds for to long.  I guess I've gone thorugh this before but I dont wanna deal with it again.  This time I was up to 60mg or so a day, hard to believe a doctor would even allow that to happen.  I'm down to about 30mg a day and feel like its the last leg of my efforts.  I'm wondering if i stop tomorrow cold turkey how many days im going to be sweating like crazy and have to stay inside to just get it over with. Is there any cheap remedies I can get locally discluding zoboxin or any prescription withdrawel med?? I guess I just need to be assured and thats the reason I decided to write here.  It's hard to ask/tell a girlfriend or brother who knows me to well for suppport without worring them about me.  Thanks for listening.
-not so sublime

Regular Member

Date Joined Dec 2008
Total Posts : 26
   Posted 12/9/2008 5:52 AM (GMT -6)   
Hi Sublime

Welcome yes please if feel the need to vent or ask questions please do. trust me we all have.

Before going cold turkey with any pain meds you should speak with your doctor as their can be very dangerous side effects. I have the same concerns with all the meds I am on and their are some good post here that discuss this issue. I would also reccomend you have a read of pete's trip post "Everyone has the answer for your pain" it is a good laugh.

sorry I could not be much help.


Pamela Neckpain
Veteran Member

Date Joined May 2008
Total Posts : 1821
   Posted 12/9/2008 9:22 AM (GMT -6)   

There is a medication that will help you to come off your medications. I can't
remember the name but someone will come along. I've never heard of zoboxin.
A couple of years ago I took Oxycontin. It didn't help me. So the doctor put
me on a high dose of another Opiod. It didn't work! The reason it didn't work
was that I had not come off Oxycontin safely.

A new doctor started tapering me off Oxycontin. It was Hell! Remember this
was a tapir - not cold turkey. Cold turkey would have done me in!

Call your doctor or a clinic or something.

Methdone might help you. I believe Methadone is prescribed when some one goes
off an Opiod. Methadone is also an excellent pain reliever.

OK, make your call.


Osteoarthritis all levels of spine right down to Coccyx,Spondilytis,Myofascial Pain
Fibromyalgia,Bulging Discs,Spinal Stenosis,Scoliosis,Osteopenia,Chronic Constipation
Carpel Tunel Syndrome, Attention Deficit Disorder,
Depression & Anxiety

Methadone for Pain, Xanax for Anxiety, and more, of course.

Veteran Member

Date Joined Mar 2008
Total Posts : 2976
   Posted 12/9/2008 9:38 PM (GMT -6)   
I would definitely not decrease your meds at all without talking to your doctor. Because your body has become dependant on oxycodone, your will experience withdrawls if you stop suddenly (believe me, from having just experienced this over only a brief period of time, it is NOT fun), and it can be very dangerous. Please consult your doctor!

Veteran Member

Date Joined Jul 2008
Total Posts : 2268
   Posted 12/9/2008 10:21 PM (GMT -6)   
Why don't you want to consider a prescription med?

I've taken clonidine in the past & it has made things much easier on me. It's super cheap & won't cause anyone to ask any prying questions b/c it is regularly prescribed on-label for people with high blood pressure.

Maybe you had a bad reaction or something? Just trying to understand. If your doctor was writing you for so much narc medication, he should take care of you & help you get off of them safely & comfortably.

best wishes,

Veteran Member

Date Joined Jun 2005
Total Posts : 610
   Posted 12/11/2008 2:44 AM (GMT -6)   
If your really just wanting to stop pain meds all together have you tried looking into Suboxone yet?? It's meant just for getting off of pain meds so you dont have withdrawals or anything and then they taper you off of it na dyou hardly have any withdrawals at all if you do it right. IF not hten like someone said, clonidine, which I was told sometimes works but doesnt for alot of people). But if you do decide to withdrawal cold turkey, remember to drinks as much water as possible even when you dont feel like it and excersize as much as possible to get the natural endorphins going. But besides that there is no painless way to cold turkey.
I have Migraines, Pancreatic Divisum, Severe lower back pain, Fibromyalgia, Asthma from Chronic Bronchitis
Meds: Suboxone 8mg 3xday, Cymbalta 60mg @ night,
Zanaflex 2-4 mg @ night, Treximet as needed,
Ventolin Albuterol Inhaler as needed

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 8:41 PM (GMT -6)
There are a total of 2,710,360 posts in 298,889 threads.
View Active Threads

Who's Online
This forum has 153429 registered members. Please welcome our newest member, Mattyice.
293 Guest(s), 9 Registered Member(s) are currently online.  Details
clo2014, wtw415, Fl Drifter, THE HAPPY TURTLE, Huddie, Bhutan boy, Hilander64, Mister Mike, (Seashell)

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer